Skip to main content
SLU publication database (SLUpub)
Research article - Peer-reviewed, 2017

On Estimation in Some Reduced Rank Extended Growth Curve Models

von Rosen, T.; von Rosen, D.


The general multivariate analysis of variance model has been extensively studied in the statistical literature and successfully applied in many different fields for analyzing longitudinal data. In this article, we consider the extension of this model having two sets of regressors constituting a growth curve portion and a multivariate analysis of variance portion, respectively. Nowadays, the data collected in empirical studies have relatively complex structures though often demanding a parsimonious modeling. This can be achieved for example through imposing rank constraints on the regression coefficient matrices. The reduced rank regression structure also provides a theoretical interpretation in terms of latent variables. We derive likelihood based estimators for the mean parameters and covariance matrix in this type of models. A numerical example is provided to illustrate the obtained results.


growth curve model; maximum likelihood estimator; multivariate analysis of variance; reduced rank model

Published in

Mathematical Methods of Statistics
2017, Volume: 26, number: 4, pages: 299-310

    UKÄ Subject classification

    Probability Theory and Statistics

    Publication Identifiers


    Permanent link to this page (URI)